MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX 35 DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION, INC. AZUR CX 35 DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 45-750617
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a transjugular intrahepatic portosystemic shunt (tips) procedure with variceal embolization, the coil prematurely detached when being repositioned and could no be retracted.A snare device was used to retrieve the coil into the base catheter.A new catheter and two more coils of the same model and size were selected and used successfully to complete the case.No adverse effect to the patient was noted.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was reported available for return but has not yet been received.Therefore, at this time, the product analysis could not be performed and the alleged product issue cannot be verified.If the device or additional new information is received, a supplemental report will be submitted.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Additional Manufacturer Narrative
No additional event information was received.The device was received and has been evaluated.Additional information: d10 (date device returned), h6, h10 (device evaluation).Investigation findings: items returned for evaluation: implant, items not returned for evaluation: pusher, introducer, catheter.The implant was returned stretched at the proximal section and separated from the pusher.The pusher was not returned for evaluation.Therefore, this investigation could not determine the mode of separation.Investigation conclusion: the reported complaint is non-verifiable.The investigation of the returned coil system found the implant to be stretched and separated from the pusher.The pusher was not returned for evaluation.Without the return and evaluation of the pusher to inspect the attachment monofilament, the investigation is unable to determine the mode of separation (i.E., unintentional vs normal detachment using a detachment controller).Since the investigation could not verify the mode of implant separation due to the absence of the pusher, the reported event is considered non-verifiable.The physical evaluation of the device could not identify the conditions or circumstances that led to the stretched implant, but this condition is consistent with the device experiencing forces exceeding the implant's yield strength.

Brand Name
AZUR CX 35 DETACHABLE
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20363720
Report Number2032493-2024-00732
Device Sequence Number3689032
Product Code KRD
UDI-Device Identifier00812636021041
UDI-Public(01)00812636021041(11)220607(17)270531(10)0000204956
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-750617
Device Lot Number0000204956
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2024
Supplement Date Received by Manufacturer11/19/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4FR GLIDECATH COBRA (TERUMO MEDICAL).; AZUR CX 35 DETACHABLE COILS (X2) (MICROVENTION).; SNARE DEVICE (UNKNOWN).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown